Alert archive / Arizona / Wind Advisories in 2011
Wind Advisory 11, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this wind advisory at Apr 2, 2011, 2:31 PM MST for 4 counties in Arizona. It took effect at Apr 3, 2011, 9:23 AM MST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Apr 2, 2011, 2:31 PM MST (21:31 UTC)
- In effect from
- Apr 3, 2011, 9:23 AM MST
- Expired
- Apr 3, 2011, 7:38 PM MST
- In force
- 10 hr
- Issued by
- NWS Flagstaff, AZ
Counties Apache County, AZ, Coconino County, AZ, Navajo County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 83 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 9.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2207 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 95 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
660 WWUS75 KFGZ 022131 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 231 PM MST SAT APR 2 2011 AZZ004-005-009-012-013-015-039-040-030545- /O.NEW.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/ /O.CON.KFGZ.WI.Y.0010.000000T0000Z-110403T0400Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE...WINSLOW...HOLBROOK... SNOWFLAKE...FLAGSTAFF...DILKON 231 PM MST SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING... ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING. * TIMING: STRONG SOUTHWEST WINDS WILL CONTINUE THROUGH THE AFTERNOON AND EARLY EVENING...BEFORE DECREASING OVERNIGHT. EVEN STRONGER WINDS ARE LIKELY ON SUNDAY...ESPECIALLY ACROSS HIGHER TERRAIN AND DOWNSLOPE AREAS LOCATED TO THE NORTHEAST OF HIGHER TERRAIN. * WINDS: FOR TODAY...SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS OF 40 TO 45 MPH ARE EXPECTED. FOR SUNDAY...SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH...WHICH MAY PRODUCE AREAS OF BLOWING DUST AND REDUCED VISIBILITIES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ006>008-010-011-014-016-017-030545- /O.NEW.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...ST. JOHNS... SPRINGERVILLE...SHOW LOW 231 PM MST SAT APR 2 2011 ...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE LATE SUNDAY MORNING BECOMING STRONGEST BY THE LATE AFTERNOON BEFORE DECREASING OVERNIGHT. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED...ESPECIALLY ACROSS HIGHER TERRAIN AND DOWNSLOPE AREAS LOCATED NORTHEAST OF HIGHER TERRAIN. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
6 follow-up statements
379 WWUS75 KFGZ 030135 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 635 PM MST SAT APR 2 2011 AZZ004-005-009-012-013-015-039-040-030945- /O.CAN.KFGZ.WI.Y.0010.000000T0000Z-110403T0400Z/ /O.CON.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- WESTERN MOGOLLON RIM-BLACK MESA AREA- NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF... 635 PM MST SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN FLAGSTAFF HAS CANCELLED THE WIND ADVISORY. A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. WINDS HAVE LOWERED TO BELOW ADVISORY LEVELS THIS EVENING. EXPECT ANOTHER ROUND OF STRONG WINDS ON SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ AZZ006>008-010-011-014-016-017-030945- /O.CON.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/ GRAND CANYON COUNTRY-COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS- INCLUDING THE CITIES OF...GRAND CANYON VILLAGE...SUPAI... PRESCOTT...CHINLE...KAYENTA...WINDOW ROCK...GANADO...ST. JOHNS... SPRINGERVILLE...SHOW LOW 635 PM MST SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE LATE SUNDAY MORNING BECOMING STRONGEST BY THE LATE AFTERNOON BEFORE DECREASING OVERNIGHT. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED...ESPECIALLY ACROSS HIGHER TERRAIN AND DOWNSLOPE AREAS LOCATED NORTHEAST OF HIGHER TERRAIN. AREAS OF BLOWING DUST AND REDUCED VISIBILITIES ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
880 WWUS75 KFGZ 030237 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 737 PM MST SAT APR 2 2011 AZZ004>017-039-040-031045- /O.CON.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 737 PM MST SAT APR 2 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM TO 8 PM MST SUNDAY. * TIMING: SOUTHWEST WINDS WILL INCREASE LATE SUNDAY MORNING BECOMING STRONGEST DURING THE AFTERNOON. * WINDS: SOUTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED...ESPECIALLY FROM THE MOGOLLON RIM NORTHWARD. AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
544 WWUS75 KFGZ 031005 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 305 AM MST SUN APR 3 2011 AZZ004>017-039-040-031815- /O.CON.KFGZ.WI.Y.0011.110403T1800Z-110404T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 305 AM MST SUN APR 3 2011 ...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS WILL INCREASE LATER THIS MORNING BECOMING STRONGEST DURING THE AFTERNOON. * WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED...ESPECIALLY FROM THE MOGOLLON RIM NORTHEASTWARD. AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE POSSIBLE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
607 WWUS75 KFGZ 031623 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 923 AM MST SUN APR 3 2011 ...TODAYS WIND ADVISORY NEW START NOW 9 AM... SURFACE WIND OBSERVATIONS AT 9 AM SHOW SOUTHWEST WIND GUSTS FROM 40 TO 54 MPH OCCURRING ON THE EAST AND NORTH SIDES OF THE MOGOLLON RIM FROM THE HOUSE ROCK VALLEY TO ST JOHNS. AZZ004>017-039-040-040030- /O.EXT.KFGZ.WI.Y.0011.110403T1623Z-110404T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 923 AM MST SUN APR 3 2011 ...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM MST THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: SOUTHWEST WINDS ARE OCCURRING IN THE ADVISORY AREA...AND PEAK WIND SPEEDS ARE EXPECTED THIS AFTERNOON. * WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED...ESPECIALLY FROM THE MOGOLLON RIM NORTHEASTWARD. * IMPACTS: AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE POSSIBLE. CROSS WINDS MAY MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$ 41
950 WWUS75 KFGZ 032159 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 259 PM MST SUN APR 3 2011 ...STRONG WINDS CONTINUE ACROSS NORTHERN ARIZONA... STRONG SOUTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS TO OVER 60 MPH... CONTINUE ACROSS NORTHERN ARIZONA THIS AFTERNOON. WINDS ARE EXPECTED TO SLOWLY SUBSIDE THIS EVENING BECOMING NORTHWESTERLY AT 15 TO 25 MPH. WIND REPORTS AT AIRPORT SITES (ASOS) THROUGH 2 PM MST INCLUDE: WINSLOW ................ 56 MPH. SAINT JOHNS ............ 51 MPH. WINDOW ROCK ............ 48 MPH. SHOW LOW ............... 48 MPH. FLAGSTAFF .............. 43 MPH. PAGE ................... 43 MPH. GRAND CANYON ........... 39 MPH. PRESCOTT ............... 35 MPH. ADDITIONAL AUTOMATED REPORTS (RAWS) THROUGH 2 PM MST INCLUDE: DONEY PARK ............. 63 MPH. TWO GUNS ............... 57 MPH. HOUSEROCK .............. 46 MPH. PARKS .................. 46 MPH. HOPI ................... 44 MPH. HAPPY JACK ............. 42 MPH. TUBA CITY .............. 41 MPH. FRAZIER WELLS .......... 39 MPH. SEDONA ................. 36 MPH. CLARKDALE .............. 35 MPH. PAYSON ................. 25 MPH. THE WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST. AZZ004>017-039-040-040300- /O.CON.KFGZ.WI.Y.0011.000000T0000Z-110404T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 259 PM MST SUN APR 3 2011 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM MST THIS EVENING. * TIMING: STRONG SOUTHWEST WINDS ARE OCCURRING IN THE ADVISORY AREA...AND PEAK WIND SPEEDS ARE EXPECTED THIS AFTERNOON AND EARLY EVENING. * WINDS: SOUTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OF 45 TO 55 MPH ARE EXPECTED...ESPECIALLY FROM THE MOGOLLON RIM NORTHEASTWARD. * IMPACTS: AREAS OF BLOWING DUST AND REDUCED VISIBILITY ARE POSSIBLE. CROSS WINDS MAY MAKE DRIVING DIFFICULT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 TO 39 MPH...OR GUSTS FROM 40 TO 57 MPH...ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. CONSIDER SECURING LOOSE BELONGINGS ON YOUR PROPERTY. ADDITIONAL WEATHER INFORMATION IS ON THE WEB AT WWW.WEATHER.GOV/FLAGSTAFF. && $$
012 WWUS75 KFGZ 040238 NPWFGZ URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE FLAGSTAFF AZ 738 PM MST SUN APR 3 2011 AZZ004>017-039-040-040345- /O.CAN.KFGZ.WI.Y.0011.000000T0000Z-110404T0300Z/ KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY- COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS- NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY- CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS- BLACK MESA AREA-NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264- INCLUDING THE CITIES OF...FREDONIA...PAGE... GRAND CANYON VILLAGE...SUPAI...PRESCOTT...CHINLE...KAYENTA... WINDOW ROCK...GANADO...WINSLOW...HOLBROOK...SNOWFLAKE... ST. JOHNS...SPRINGERVILLE...FLAGSTAFF...SHOW LOW...DILKON 738 PM MST SUN APR 3 2011 ...WIND ADVISORY IS CANCELLED... WINDS HAVE LOWERED TO BELOW ADVISORY LEVELS THIS EVENING. EXPECT DIMINISHING WINDS THE REMAINDER OF THE NIGHT. PEAK WIND GUSTS OBSERVED ON SUNDAY INCLUDE: DONEY PARK ............. 63 MPH. TWO GUNS ............... 57 MPH. WINSLOW ................ 56 MPH. SAINT JOHNS ............ 51 MPH. WINDOW ROCK ............ 48 MPH. SHOW LOW ............... 48 MPH. HOUSEROCK .............. 46 MPH. PARKS .................. 46 MPH. HOPI ................... 44 MPH. FLAGSTAFF .............. 43 MPH. PAGE ................... 43 MPH. HAPPY JACK ............. 42 MPH. TUBA CITY .............. 41 MPH. FRAZIER WELLS .......... 39 MPH. GRAND CANYON ........... 39 MPH. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this wind advisory went out at Apr 2, 2:30 PM MST, 1 minute earlier.
Area forecast discussion, Apr 2, 2:30 PM MST, 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SAT APR 2 2011 .SYNOPSIS...A STORM SYSTEM APPROACHING THE STATE WILL CONTINUE TO BRING STRONG SOUTHWEST WINDS THIS AFTERNOON AND EVENING. THE SYSTEM WILL MOVE ACROSS THE REGION ON SUNDAY...WITH VERY STRONG WINDS... A CHANCE OF SHOWERS...AND COOLER TEMPERATURES. FAIR WEATHER IS EXPECTED MONDAY AND TUESDAY. UNSETTLED WEATHER WILL RETURN FOR THE LATTER HALF OF THE WEEK. && .DISCUSSION...AN UPPER-LEVEL TROUGH OVER THE EASTERN PACIFIC WILL CONTINUE TO MOVE EASTWARD TODAY AND SUNDAY AND WILL BRING CHANGES TO THE WX ACROSS NRN AZ FOR THE WEEKEND. MODELS CONTINUE THE TREND TOWARDS A LESS AMPLIFIED AND FASTER MOVING SYSTEM. THE MAIN IMPACT FROM THESE TRENDS WOULD BE TO REDUCE THE CHANCES AND AMOUNTS OF PCPN ACROSS NRN AZ. CURRENT MODEL RUNS NOW SHOW THE BEST AREA OF PCPN WILL FALL NORTH OF THE BORDER WITH ONLY SCANT AMOUNTS...IF ANY...IN NRN AZ. A LOW-LATITUDE UPPER-LEVEL LOW WAS LOCATED NEAR 25N/130W THIS AFTERNOON AND THIS SYSTEM IS DRAWING SOME MOISTURE NORTHWARD AS IT TRACKS TO THE NORTHEAST. OPERATIONAL MODELS INDICATE THAT NONE OF THIS MOISTURE WILL GET TO AZ BUT THIS IS A WELL-KNOWN FAILURE MODE OF THE MODELS. THUS...WILL CONTINUE TO CARRY SOME CHANCES OF PCPN ACROSS NRN AZ IN THE EXPECTATION THAT AT LEAST SOME OF THIS MOISTURE WILL ARRIVE BEFORE THE UPPER-LEVEL TROUGH AND SFC COLD FRONT MOVE ACROSS THE STATE ON SUNDAY. OF MUCH GREATER CERTAINTY IS THE WIND THAT WILL OCCUR ACROSS NRN AZ TODAY AND SUNDAY. WINDS HAVE BEEN INCREASING ACROSS THE AREA THIS AFTERNOON AND AT LEAST A FEW LOCATIONS HAVE EXCEED WIND ADVISORY THRESHOLDS. A WIND ADVISORY REMAINS IN EFFECT THROUGH 9 PM MST THIS EVENING FOR SOUTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. ON SUNDAY...SOUTHWEST WINDS WILL INCREASE WITH SUSTAINED WINDS OF 25 TO 35 MPH AND GUSTS OF 50 TO 60 MPH POSSIBLE. A WIND ADVISORY HAS BEEN ISSUED FOR MOST OF NRN AZ FOR SUNDAY. THE STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST IN EASTERN AZ...INCLUDING THE I-40 CORRIDOR. THE COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITIES HAS RESULTED IN CRITICAL FIRE WX CONDITIONS IN SOME LOCATIONS AND A RED FLAG WARNING REMAINS IN EFFECT FOR NORTHEASTERN AZ TODAY. ELSEWHERE...CONDITIONS MAY BRIEFLY APPROACH RED FLAG CRITERIA THIS AFTERNOON. FAIR WEATHER WILL RETURN FOR THE EARLY PART OF THE WEEK. BY MIDWEEK...A LONG WAVE TROUGH REDEVELOPS ALONG THE WEST COAST AND UNSETTLED WEATHER WILL RETURN WITH STRONG WINDS...COOLER TEMPS...AND A CHANCE OF SHOWERS. BOTH THE GFS AND ECMWF OPERATIONAL MODELS SUGGEST THAT THESE SYSTEMS WILL BE MUCH WETTER THAN THE CURRENT STORM SYSTEM. && .AVIATION... FOR THE 00Z PACKAGE...VFR CONDITIONS ARE EXPECTED THROUGH 12Z SUN ACROSS NORTHERN AZ. TIL 02Z SUN...SOUTHWEST WINDS 15-30 KT AND GUSTS TO 35 KT. BREEZY SW WINDS WILL CONTINUE TONIGHT ACROSS THE MOGOLLON RIM. AFT 12Z SUN...AREAS OF MVFR CIGS AND WIDELY SCATTERED -SHRA/-SHSN WILL MOVE SOUTHWARD FROM UTAH...REACHING AS FAR SOUTH AS INTERSTATE 40 BY 00Z MONDAY. AFT 15Z SUNDAY...SW WINDS 15-30KT WITH GUSTS TO 40 KT...FASTEST WINDS ACROSS NAVAJO AND APACHE COUNTIES. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS. && .FIRE WEATHER...TONIGHT THROUGH MONDAY...LOOK FOR SOUTHWEST WIND SPEEDS TO DECREASE TONIGHT. ON SUNDAY...A COLD FRONT WILL CROSS NORTHERN ARIZONA BRINGING FASTER SOUTHWEST WINDS. TEMPS WILL COOL AND RELATIVE HUMIDITIES CLIMB A FEW POINTS OVER TODAY. A CHANCE OF LIGHT SHOWERS IS FORECAST FOR AREAS NORTH OF INTERSTATE 40. DRY WEATHER RETURNS MONDAY. TUESDAY THROUGH THURSDAY..ON TUESDAY...ABOVE NORMAL TEMPERATURES WILL RETURN WITH DRY CONDITIONS AND LIGHT SOUTHWESTERLY WINDS. UNSETTLED WEATHER RETURNS FOR WEDNESDAY AND THURSDAY WITH A CHANCE OF PRECIPITATION AND INCREASING SOUTHWEST WINDS. && .FGZ WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM MST FOR FIRE WEATHER ZONES AZZ109>114-139-140. WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR PUBLIC ZONES AZZ004-005-009-012-013-015-039-040. WIND ADVISORY FROM 11 AM UNTIL 8 PM MST SUNDAY FOR PUBLIC ZONES AZZ004>017-039>040. && PUBLIC................DB AVIATION/FIRE WX......DL FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT WEATHER.GOV/FLAGSTAFF.
Hazardous weather outlook, Apr 2, 2:30 PM MST, 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 230 PM MST SAT APR 2 2011 AZZ004>018-037>040-030700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 230 PM MST SAT APR 2 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY AN UPPER-LEVEL LOW AND SURFACE COLD FRONT CONTINUE TO APPROACH NORTHERN ARIZONA THIS AFTERNOON BRINGING SOUTHWEST WINDS OF 15 TO 30 MPH WITH GUSTS OF 35 TO 45 MPH. A WIND ADVISORY REMAIN IN EFFECT THROUGH 9 PM MST FOR PORTIONS OF NORTHERN ARIZONA. IN ADDITION...CRITICAL FIRE WEATHER CONDITIONS ARE ALSO LIKELY FOR PORTIONS OF THE STATE...AND A RED FLAG WARNING REMAINS IN EFFECT THROUGH 8 PM MST. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY VERY STRONG SOUTHWEST WINDS WILL DEVELOP SUNDAY WITH GUSTS FROM 45 TO 55 MPH. THE STRONGEST WINDS ARE EXPECTED OVER THE EASTERN HALF OF ARIZONA. THESE STRONG WINDS MAY PRODUCE AREAS OF BLOWING DUST OVER EASTERN ARIZONA...INCLUDING THE INTERSTATE 40 CORRIDOR FROM FLAGSTAFF TO THE NEW MEXICO LINE. TRAVEL MAY BE IMPACTED DUE TO POOR VISIBILITY. A WIND ADVISORY HAS BEEN ISSUED FOR MOST OF NORTHERN ARIZONA FROM 11 AM UNTIL 8 PM MST SUNDAY. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 2, 3:08 AM MST | Wind Advisory | FGZ | Apache, Coconino, Navajo | 15 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.